North Carolina, 2012

Damaging Wind in North Carolina, June 25, 2012

June 25, 2012 · NWS AKQ · 1 event in 1 county or zone

Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of northeast North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Isolated severe thunderstorm in advance of a cold front produced damaging winds across portions of northeast North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 25, 2:44 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 25, 2:44 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT MON JUN 25 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL DROP SOUTHEAST ACROSS THE MID ATLANTIC
MONDAY AFTERNOON AND EVENING. CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION FOR THE MIDDLE OF THE WEEK. A STRONG UPPER LEVEL RIDGE BUILDS
IN FROM THE WEST LATER IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SEVERE STORMS HAVE ALREADY DEVELOPED INTO A LINE SEGMENT THIS
MORNING OVER THE MD EASTERN SHORE CAUSING WIND DAMAGE. THIS IS
LIKELY A SIGN OF THINGS TO COME FOR TODAY AS A VIGOROUS COLD FRONT
DROPS SOUTH ACROSS THE REGION. MODIFIED SOUNDINGS THIS AFTERNOON
SUGGEST CAPE BETWEEN 2500-3000 J/KG WITH PWAT AROUND 1.5 AND
RELATIVELY STEEP MID LEVEL RATES. FREEZING LEVEL IS AROUND 12KFT
WHICH IS 3KFT LOWER THAN THE SEVERE WEATHER LAST FRIDAY SUPPORTING
HAIL AND WIND. SHEAR IS BETTER WITH THIS EVENT ALLOWING STORMS TO
BETTER ORGANIZE INCREASING WIND DAMAGE POTENTIAL. THIS COMBINED WITH
THE BETTER FORCING FROM THE COLD FRONT AND HEATING WILL ALLOW THE
STORMS TO DEVELOP INTO LINE SEGMENTS THIS AFTERNOON. THE FRONT WILL
REACH AREAS NORTH OF RIC AROUND 16Z-18Z...CENTRAL VA AND SBY AROUND
18Z-20Z AND SOUTHEAST VA BY 00Z. THE FASTER MOVING STORMS SHOULD
LIMIT FLOODING POTENTIAL BUT PERIODS OF HEAVY RAIN CAN BE EXPECTED.
GIVEN THE CAPE FROM -10 TO -30 DEGREES EXPECT SOME INTENSE LIGHTNING
FROM THE STRONGER STORMS SIMILAR TO LAST FRIDAY. THE BEST POTENTIAL
FOR SEVERE WEATHER IS ALONG AND EAST OF I-95 WHERE PWAT WILL BE
HIGHER BUT A FEW SEVERE STORMS ARE STILL POSSIBLE WEST OF I95. HIGH
TEMPERATURES TODAY SHOULD RANGE FROM THE MID 80S OVER THE LOWER MD
EASTERN SHORE...TO THE LOW 90S ELSEWHERE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
CANADIAN HIGH PRESSURE BUILDS IN FROM THE NORTHWEST TUESDAY AND THEN
SETTLES FROM THE CUMBERLAND PLATEAU TO THE CAROLINA COAST
WEDNESDAY...UNDERNEATH DRY MID-LEVEL NW FLOW. THIS WILL BRING
SUNNY/CLEAR CONDITIONS TUESDAY AND WEDNESDAY ALONG WITH COMFORTABLE
CONDITIONS FOR LATE JUNE. HIGH TEMPERATURES WILL LIKELY RANGE FROM
THE UPPER 70S OVER THE EASTERN SHORE...TO THE LOW 80S OVER THE
PIEDMONT TUESDAY...WITH DEWPOINTS POTENTIALLY FALLING INTO THE
MID/UPPER 40S TUESDAY AFTERNOON. A WARMING TREND BEGINS WEDNESDAY AS
SURFACE HIGH PRESSURE DROPS SOUTH OF THE AREA...BUT STILL
COMFORTABLE OVERALL WITH HIGH TEMPERATURES IN THE MID 80S AND
DEWPOINTS IN THE 50S. LOW TEMPERATURES WEDNESDAY MORNING SHOULD BE
PLEASANTLY COOL WITH READINGS RANGING FROM THE MID 50S TO LOW 60S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE BEGINNING OF THE LONG TERM PERIOD IS DOMINATED BY A FLAT RIDGE
THAT BUILDS EASTWARD INTO THE MID ATLANTIC STATES. THIS WILL
PROVIDE MOSTLY DRY WEATHER...BUT LOTS OF HEAT. EXPECT TO SEE
TEMPERATURES CLIMB INTO THE UPPER 90S TO LOW 100S FRIDAY AND
SATURDAY...WITH HEAT INDEX VALUES OF 100 TO 105 AS DEW POINTS FALL
DURING PEAK MIXING TIMES IN THE AFTERNOON. A WEAK FRONTAL
BOUNDARY MOVES THROUGH THE GREAT LAKE STATES THU INTO FRI...BEFORE
STALLING NORTH OF THE REGION OVER THE WEEKEND. THE COMBINATION OF
THE STALLED FRONT...THE LEE SIDE TROUGH AND SEA BREEZE BOUNDARIES
COULD PRODUCE SOME AFTERNOON AND EVENING CONVECTION...BUT EXPECT
THAT WITH THE DRY AIR ASSOCIATED WITH THE RIDGE THAT THE STORMS
WOULD BE ISOLATED.

FOR SUNDAY INTO MONDAY...THE RIDGE BEGINS TO BREAK DOWN AND THE
HEAT MAY BACK OFF A LITTLE...BUT THERE IS MORE UNCERTAINTY IN THIS
PART OF THE FORECAST AS THE MODELS STRUGGLE TO HANDLE WHERE TS
DEBBY WILL GO. FOR NOW HAVE ALLOWED A BIT MORE CLOUD COVER OVER
THE SERN PART OF THE CWA BASED ON DEBBY HEADING THROUGH THE SW
ATLANTIC LATE IN THE PERIOD. BUT WILL HAVE TO MONITOR OVER THE
NEXT SEVERAL DAYS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
COLD FRONT WILL BE CROSSING THE REGION FROM NW TO SE OVER THE NEXT 6
TO 10 HOURS. SCTD TSTMS WILL ACCOMPANY FRONT AS IT TRACKS SEWD
THROUGH KSBY/KRIC. MOST EXTENSIVE TSTM ACTIVITY LOOKS TO SOUTH AND
EAST OF KRIC...INCLUDING KPHF...KORF AND KECG. ONCE FRONT AND
ASSOCIATED TSTMS CLEAR AREA...VFR CONDITIONS WILL PREVAIL THROUGH AT
LEAST WEDNESDAY...AS HIGH PRESSURE BUILDS INTO REGION. WINDS WILL BE
GUSTY WITH...AND A FEW HOURS AFTER...COLD FRONT PASSES...THEN AGAIN
IN THE 12Z-18Z TIME FRAME TUESDAY.

DRIER CONDITIONS FOLLOW THE FRONTAL PASSAGE AND VFR SHOULD PREVAIL
THROUGH MID WEEK.

&&

.MARINE...
SFC COLD FRONT WILL CONTINUE TO TRACK ACROSS THE REGION AND OVER THE
WATERS THROUGH THE OVERNIGHT HOURS BRINGING SCT SHOWERS AND
THUNDERSTORMS. AS THE FRONT CROSSES THE WATERS TONIGHT...WINDS WILL
BECOME NLY TO NWLY AT 20 TO 25 KTS WITH GUSTS UP TO 30 KTS ACROSS
THE BAY AND COASTAL WATERS. THUS A SMALL CRAFT ADVISORY HAS BEEN
ISSUED.

WINDS WILL DIMINISH SLIGHTLY TUESDAY WITH NLY TO NWLY WINDS 15 TO 20
KTS...THUS WILL KEEP SCA THROUGH TUESDAY AFTERNOON. WEAK HIGH
PRESSURE WILL THEN SETTLE INTO THE REGION LATE TUESDAY THROUGH
THURSDAY WITH WINDS BECOMING WLY 10 TO 15 KTS. A SHIFT TO THE SE
WITH THE SEA-BREEZE IS POSSIBLE THU AFTERNOON/EVENING WITH WEAK
SYNOPTIC FLOW.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT
     TUESDAY FOR ANZ634-654-656-658.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO NOON EDT
     TUESDAY FOR ANZ635.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EDT
     TUESDAY FOR ANZ630>632.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT TUESDAY
     FOR ANZ633-650-652.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
     TUESDAY FOR ANZ638.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...ESS
AVIATION...WRS
MARINE...SAM
Hazardous weather outlook, Jun 25, 5:40 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
640 PM EDT MON JUN 25 2012

MDZ021>025-VAZ048-049-060>100-262245-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
640 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ634-654-656-262245-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
640 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY AND
THE MID ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635-638-650-652-262245-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
640 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER AND THE EASTERN RAPPAHANNOCK RIVER.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ658-262245-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
640 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ636-637-670-262245-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO
40 NM-
640 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ...THE EASTERN JAMES RIVER
AND THE EASTERN YORK RIVER.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-262245-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
640 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-262245-
CURRITUCK SOUND-
640 PM EDT MON JUN 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-262245-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
640 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 5:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     MARINE TSTM WIND CHESAPEAKE LS           36.90N  75.72W
06/25/2012  M40 MPH          ANZ656             VA   BUOY

            35 KNOT GUST AT CHLV2.

&&

EVENT NUMBER AKQ1200391

WRS
Special weather statement, Jun 25, 5:04 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT MON JUN 25 2012

NCZ013>017-030>032-252300-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK NC-
PERQUIMANS NC-WESTERN CURRITUCK NC-
604 PM EDT MON JUN 25 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...CHOWAN...
GATES...NORTHEASTERN BERTIE...PASQUOTANK...PERQUIMANS...SOUTHEASTERN
HERTFORD AND WESTERN CURRITUCK COUNTIES...

AT 559 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HICKORY TO SOMERTON...MOVING SOUTH AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR TOPSY AROUND 610 PM...SLIGO AROUND 620
PM...MAPLE AROUND 630 PM...NEWSOME STORE AROUND 640 PM...TAYLORS
BEACH AROUND 650 PM AND GLEN COVE AROUND 700 PM.

LAT...LON 3604 7662 3601 7668 3622 7672 3618 7675
      3654 7690 3654 7607 3608 7582 3624 7593
      3616 7591 3629 7618 3620 7607 3613 7607
      3609 7621 3613 7634 3610 7629 3600 7652

FORECASTER: JBILLET
Special weather statement, Jun 25, 5:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
613 PM EDT MON JUN 25 2012

MDZ024-025-252230-
INLAND WORCESTER MD-MARYLAND BEACHES MD-
613 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WORCESTER COUNTY...

AT 612 PM EDT...A STRONG THUNDERSTORM WAS NEAR OCEAN CITY...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3838 7505 3832 7507 3831 7509 3829 7510
      3831 7522 3846 7518 3846 7509 3845 7507
      3846 7505 3845 7504

SCALORA
Local storm report, Jun 25, 5:18 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
618 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     SHORT PUMP              37.65N  77.61W
06/25/2012                   HENRICO            VA   EMERGENCY MNGR

            WIDESPREAD TREES DOWN WITH SOME ON HOUSES FROM SHORT
            PUMP THROUGH WEST END. EMERGENCY CREWS ARE PERFORMING
            DAMAGE SURVEYS.

&&

EVENT NUMBER AKQ1200392

JO
Local storm report, Jun 25, 5:21 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT MON JUN 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 S WHALEYVILLE         36.56N  76.68W
06/25/2012  E0.75 INCH       CITY OF SUFFOLK    VA   TRAINED SPOTTER

            ALSO REPORTED WINDS OF 40 TO 50 MPH.

&&

EVENT NUMBER AKQ1200393

JO
Special weather statement, Jun 25, 5:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
633 PM EDT MON JUN 25 2012

NCZ012>014-030-031-252330-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-NORTHAMPTON NC-
633 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL AFFECT BERTIE...HERTFORD...SOUTHEASTERN
NORTHAMPTON...WEST CENTRAL CHOWAN AND WEST CENTRAL GATES COUNTIES...

AT 630 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAPLETON...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR AHOSKIE AROUND 640 PM...POWELLSVILLE
AROUND 650 PM...WHITES CROSSROADS AROUND 700 PM...WINDSOR AROUND 710
PM...MIDWAY AROUND 720 PM AND WOODARD AROUND 730 PM.

LAT...LON 3590 7695 3585 7704 3594 7705 3594 7721
      3641 7739 3642 7738 3653 7690 3613 7674
      3610 7671 3618 7672 3604 7665 3603 7665
      3608 7670 3608 7671 3599 7667 3586 7675
      3583 7691

FORECASTER: JBILLET

The radar

The Norfolk radar (KAKQ), 124 km away, was scanning. The volume nearest the first event began at 23:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Currituck

When
June 25, 6:00 PM EST
Where
Currituck County, 1.38 mi S of Aydlett
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.310, -75.900

Several trees were downed on Aydlett Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395462.